Another Charleston-area health care facility has been identified as having treated patients with one of hundreds of recalled drugs made by the New England Compounding Center, the firm whose steroid methylprednisolone acetate is thought to be the cause of an outbreak of fungal meningitis.

Lowcountry Outpatient Surgery Center of Summerville gave injections of the NECC product Isovue to two patients, said Joyce McQuiston, the center administrator.

“Luckily, we didn't receive any of the steroids,” she said.

Isovue is in a group of drugs known as contrast agents that allow blood vessels and organs to be seen more clearly on a CT scan or other radiologic examination, according to drugs.com.

Both patients have been contacted and advised that they received an injection of the recalled drug, McQuiston said.

On Monday, the FDA released a NECC customer list that included Lowcountry Outpatient Surgery Center. Another list released at the same time said the center received the recalled drug Baclofen, a muscle relaxant, but McQuiston said that was not the case.

The FDA later said the lists contained some incorrect information provided by NECC.

“FDA is working to correct the list and will re-post when we are sure it is accurate,” the agency said on its website.

Meanwhile, Massachusetts state officials investigating NECC reported on Tuesday finding shoddy sterilization practices and unclean conditions there, including debris-covered floor mats and standing water from a leaking boiler, the AP reported.

State officials also said NECC shipped steroids from the possibly contaminated batches suspected in the outbreak before it received its own test results confirming the drugs were sterile.

On Tuesday, 304 cases of fungal meningitis and four joint infections thought to be linked to the injected, possibly tainted steroid were reported by the Centers for Disease Control and Prevention. The fungal meningitis death toll climbed to 23.

The disease is not contagious. South Carolina has not had a confirmed case of fungal meningitis linked to spinal or joint injection of the suspect steroid.

An estimated 17,600 vials of the NECC steroid made after May 21 put 14,000 people at risk. Three lots of the drug are at issue.

Testing has shown the presence of the fungus exserohilum rostratum in unopened vials of one lot of the drug. Testing continues on the other two lots and other NECC products, the FDA said.

Laboratory-confirmed fungal meningitis has been diagnosed in 47 patients. All but two of them were infected with exserohilum rostratum. The others were infected with different types of fungus. The laboratory results further link the suspect NECC steroid with the outbreak of fungal meningitis, the CDC said.

Intervene MD of Mount Pleasant and North Charleston has reported that it administered the possibly tainted NECC steroid to 335 patients.

The drug was given by spinal injection to 257 patients and by joint injection to 78 patients, the clinic reported.

A few of the patients have been referred for further evaluation, officials said.

Patients who received spinal injections of methylprednisolone acetate for pain management have been the focus of the CDC and FDA investigation. The agencies also have advised that patients injected with any NECC product made after May 21 be contacted because of a possible risk of infection.

Several area hospitals said last week they are contacting patients who received injections of an NECC-made drug other than the suspect methylprednisolone acetate.

Roper St. Francis Healthcare said 208 patients received the NECC pain medicine nalbuphine. East Cooper Regional Medical Center reported that 25 patients may have received the steroid triamcinolone acetonide, and six patients may have been treated with mitomycin eyedrops.

The Ralph H. Johnson VA Medical Center said 30 patients received cardioplegia from NECC, a drug used to stop the heart during surgery.

None of the recalled NECC drugs except methylprednisolone acetate given by spinal injection have been linked with cases of fungal meningitis. The other drugs are being recalled as a cautionary move because the FDA has said it cannot guarantee their sterility.

Editor's note: Earlier versions of this story included a headline that incorrectly characterized the recalled drug at the clinic. The Post and Courier regrets the error.